Alert archive / Wisconsin / Small Craft Advisories in 2012
Small Craft Advisory 59, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Aug 9, 2012, 3:24 AM CDT. It took effect at Aug 9, 2012, 4:00 PM CDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Aug 9, 2012, 3:24 AM CDT (08:24 UTC)
- In effect from
- Aug 9, 2012, 4:00 PM CDT
- Expired
- Aug 10, 2012, 3:27 AM CDT
- In force
- 11 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted, in the capitals the NWS used until 2016.
166 WHUS73 KMKX 090824 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 324 AM CDT THU AUG 9 2012 ...STRONG WINDS AND WATERSPOUTS ON THE WAY... .AN AREA OF LOW PRESSURE WILL PASS SOUTH OF WISCONSIN TODAY...THEN INTENSIFY ONCE EAST OF THE AREA. LOOK FOR NORTHEAST WINDS TO STEADILY INCREASE TODAY...PEAKING AT AROUND 30 KNOTS TONIGHT INTO FRIDAY...BEFORE GRADUALLY DIMINISHING BELOW SMALL CRAFT ADVISORY LEVELS SATURDAY MORNING. WAVES WILL BUILD TO 7 TO 11 FEET AT THEIR PEAK. IN ADDITION...COOL AIR FLOWING OVER THE SEASONABLY WARM WATERS OF LAKE MICHIGAN WILL LIKELY LEAD TO WATERSPOUTS LATER THIS AFTERNOON INTO FRIDAY MORNING. LMZ643>646-091630- /O.NEW.KMKX.SC.Y.0059.120809T2100Z-120811T1500Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 324 AM CDT THU AUG 9 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM CDT SATURDAY. * WINDS: NORTHEAST WINDS INCREASING TO 15 TO 25 KNOTS TODAY AND UP TO 30 KNOTS TONIGHT. WATERSPOUTS LIKELY LATER THIS AFTERNOON AND TONIGHT. * WAVES: BUILDING TO 3 TO 5 FEET TODAY AND 7 TO 11 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DAVIS WWW.WEATHER.GOV/MKX
4 follow-up statements
492 WHUS73 KMKX 091444 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 944 AM CDT THU AUG 9 2012 ...STRONG WINDS...HIGH WAVES AND WATERSPOUTS ON THE WAY... .AN AREA OF LOW PRESSURE WILL PASS SOUTH OF WISCONSIN TODAY...THEN INTENSIFY ONCE EAST OF THE AREA. LOOK FOR NORTHEAST WINDS TO STEADILY INCREASE TODAY...PEAKING AT AROUND 30 KNOTS TONIGHT INTO FRIDAY...BEFORE GRADUALLY DIMINISHING BELOW SMALL CRAFT ADVISORY LEVELS SATURDAY MORNING. WAVES WILL BUILD TO 8 TO 12 FEET AT THEIR PEAK. IN ADDITION...COOL AIR FLOWING OVER THE SEASONABLY WARM WATERS OF LAKE MICHIGAN WILL LIKELY LEAD TO WATERSPOUTS LATER THIS AFTERNOON INTO FRIDAY MORNING. LMZ643>646-092245- /O.CON.KMKX.SC.Y.0059.120809T2100Z-120811T1500Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 944 AM CDT THU AUG 9 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM CDT SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM CDT SATURDAY. * WINDS: NORTHEAST WINDS INCREASING TO 15 TO 25 KNOTS LATER TODAY AND TONIGHT...AND UP TO 30 KNOTS FRIDAY. WINDS DECREASING TO 10 TO 20 KNOTS SATURDAY MORNING. WATERSPOUTS ARE LIKELY LATER THIS AFTERNOON AND TONIGHT...WITH CHANCES LINGERING FRIDAY MORNING. * WAVES: BUILDING TO 3 TO 5 FEET LATER TODAY...AND UP TO 8 TO 12 FEET FRIDAY. WAVES SLOWLY SUBSIDING TO 3 TO 6 FEET LATER FRIDAY NIGHT INTO SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WOOD WWW.WEATHER.GOV/MKX
042 WHUS73 KMKX 092112 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 412 PM CDT THU AUG 9 2012 ...STRONG WINDS AND HIGH WAVES THROUGH SATURDAY MORNING... ...WATERSPOUTS LIKELY THROUGH TONIGHT... .AN AREA OF LOW PRESSURE WILL PASS SOUTHEAST OF WISCONSIN TONIGHT AND INTENSIFY. LOOK FOR NORTH TO NORTHEAST WINDS TO STEADILY INCREASE TONIGHT...PEAKING AT AROUND 30 KNOTS FRIDAY...BEFORE GRADUALLY DIMINISHING BELOW SMALL CRAFT ADVISORY LEVELS SATURDAY MORNING. WAVES WILL BUILD TO 6 TO 10 FEET AT THEIR PEAK. IN ADDITION...COOL AIR FLOWING OVER THE SEASONABLY WARM WATERS OF LAKE MICHIGAN WILL LIKELY LEAD TO WATERSPOUTS TONIGHT...PERHAPS LINGERING INTO FRIDAY MORNING. LMZ643>646-100515- /O.CON.KMKX.SC.Y.0059.000000T0000Z-120811T1500Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 412 PM CDT THU AUG 9 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT SATURDAY. * WINDS: NORTHEAST WINDS INCREASING TO 15 TO 25 KNOTS THIS EVENING...AND UP TO 30 KNOTS FRIDAY. WINDS DECREASING TO 10 TO 20 KNOTS SATURDAY MORNING. WATERSPOUTS ARE LIKELY THROUGH TONIGHT...PERHAPS LINGERING INTO FRIDAY MORNING. * WAVES: BUILDING TO 3 TO 5 FEET BY EARLY THIS EVENING...AND UP TO 6 TO 10 FEET FRIDAY. WAVES SLOWLY SUBSIDING TO 3 TO 6 FEET LATER FRIDAY NIGHT INTO SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WOOD WWW.WEATHER.GOV/MKX
199 WHUS73 KMKX 100203 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 903 PM CDT THU AUG 9 2012 ...STRONG WINDS EXPECTED TO DEVELOP TONIGHT AND LAST THROUGH FRIDAY... .AN AREA OF LOW PRESSURE WILL INTENSIFY OVER THE NORTHERN OHIO VALLEY AND CENTRAL GREAT LAKES REGIONS TONIGHT AND FRIDAY. THE TIGHTENING PRESSURE GRADIENT ASSOCIATED WITH THE LOW PRESSURE SYSTEM ALONG WITH UNSTABLE CONDITIONS OVER THE LAKE WILL ALLOW BLUSTERY NORTHEAST WINDS TO DEVELOP TONIGHT AND LINGER THROUGH FRIDAY...BEFORE GRADUALLY DIMINISHING FRIDAY NIGHT AND SATURDAY. GUSTS TO 35 KNOTS ARE EXPECTED LATE TONIGHT AND SATURDAY. HENCE THE SMALL CRAFT ADVISORY HAS BEEN UPGRADED TO A GALE WARNING FOR LATE TONIGHT THROUGH FRIDAY. THE HIGH WINDS WILL CAUSE WAVE HEIGHTS TO INCREASE TO 5 TO 10 FEET. IN ADDITION...COOL AIR FLOWING OVER THE SEASONABLY WARM WATERS OF LAKE MICHIGAN WILL CONTINUE THE CHANCE FOR WATERSPOUTS TONIGHT. LMZ643>646-101015- /O.EXT.KMKX.SC.Y.0059.000000T0000Z-120810T0900Z/ /O.NEW.KMKX.GL.W.0012.120810T0900Z-120810T2300Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 903 PM CDT THU AUG 9 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM CDT FRIDAY... ...GALE WARNING IN EFFECT FROM 4 AM TO 6 PM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 4 AM TO 6 PM CDT FRIDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 AM CDT FRIDAY. * WINDS: NORTHEAST WINDS WILL INCREASE TO 15 TO 25 KNOTS OVERNIGHT...WITH GUSTS TO 35 KNOTS. THE BLUSTERY NORTHEAST WINDS WILL CONTINUE THROUGH FRIDAY BEFORE GRADUALLY DECREASING FRIDAY NIGHT AND SATURDAY. THE CHANCE FOR WATERSPOUTS CONTINUES TONIGHT. * WAVES: BUILDING TO 5 TO 10 FEET. WAVES SLOWLY SUBSIDING TO 3 TO 6 FEET LATER FRIDAY NIGHT INTO SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX MBK
086 WHUS73 KMKX 100827 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 327 AM CDT FRI AUG 10 2012 ...STRONG NORTHEAST WINDS EXPECTED TODAY... .AN AREA OF LOW PRESSURE WILL CONTINUE TO INTENSIFY OVER THE CENTRAL GREAT LAKES REGION TODAY. THE TIGHTENING PRESSURE GRADIENT ASSOCIATED WITH THE LOW PRESSURE SYSTEM ALONG WITH UNSTABLE CONDITIONS OVER THE LAKE WILL BRING BLUSTERY NORTHEAST WINDS TODAY...BEFORE GRADUALLY DIMINISHING BY EVENING. A GALE WARNING IS IN EFFECT TODAY FOR GUSTS TO 35 KNOTS. THE HIGH WINDS WILL CAUSE WAVE HEIGHTS TO INCREASE TO 7 TO 11 FEET. ONCE CONDITIONS DROP BELOW GALE WARNING LEVELS THIS EVENING...A SMALL CRAFT ADVISORY WILL GO INTO EFFECT AND LIKELY CONTINUE THROUGH SATURDAY. LMZ643>646-101630- /O.CAN.KMKX.SC.Y.0059.000000T0000Z-120810T0900Z/ /O.EXT.KMKX.GL.W.0012.120810T0827Z-120810T2300Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 327 AM CDT FRI AUG 10 2012 ...GALE WARNING NOW IN EFFECT UNTIL 6 PM CDT THIS EVENING... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CANCELLED THE SMALL CRAFT ADVISORY. THE GALE WARNING IS NOW IN EFFECT UNTIL 6 PM CDT THIS EVENING. * WINDS: NORTHEAST WINDS TO 35 KNOTS THE BLUSTERY NORTHEAST WINDS WILL CONTINUE THROUGH TODAY BEFORE GRADUALLY DECREASING TONIGHT AND SATURDAY. * WAVES: 7 TO 11 FEET. WAVES SLOWLY SUBSIDING TO 3 TO 6 FEET LATER TONIGHT INTO SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ DAVIS WWW.WEATHER.GOV/MKX
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Aug 8, 9:31 PM CDT, 5 hours 53 minutes earlier.
Area forecast discussion, Aug 8, 9:31 PM CDT, 5 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 931 PM CDT WED AUG 8 2012 .UPDATE...AREAS OF -RA FROM COMPACT SHORT WAVE THAT PASSED ACROSS FAR SOUTHEAST WI EARLY THIS EVENING HAVE ABOUT ENDED. HOWEVER MORE -SHRA AND ISOLD -TSRA UPSTREAM OVER WESTERN WI ASSOCD WITH SECOND WEAKER MID-LEVEL SHORT WAVE. THIS FEATURE PASSES ACROSS SOUTHERN WI DURING THE LATE NIGHT...SO WL CONTINUE LIKELY POPS MOST AREAS AFT MIDNIGHT. WL TRIM BACK TO CHANCE/SCT WORDING IN THE SOUTHEAST. CONVECTION FROM VIGOROUS SHORT WAVE IN SOUTHERN CANADA ALREADY SPILLING ACROSS THE BORDER INTO NRN MN...HEADED OUR WAY FOR THU/THU NGT. && .AVIATION/06Z TAFS/...CIGS WILL BE FLIRTING WITH MVFR CATEGORY AS SCATTERED TO NUMEROUS -SHRA MOVE THROUGH REST OF TNGT INTO THU MRNG. MORE WIDESPREAD MVFR CIGS AND POSSIBLE IFR EXPCD TO DEVELOP LATER THURSDAY AS VIGOROUS UPPER LEVEL WAVE AND LOW LEVEL COLD AIR ADVECTION PASS ACROSS REGION. && .MARINE...PERSISTENT NORTHEAST WINDS OF 10 TO 20 KNOTS WILL CAUSE WAVES TO INCREASE TO 2 TO 4 FEET TONIGHT...LINGERING THROUGH MOST OF THURSDAY. TIGHTENING PRESSURE GRADIENT AND LOW LEVEL COLD AIR ADVECTION WILL RESULT IN GUSTY NORTHEAST WINDS AND HIGHER WAVES THU NGT INTO FRI. A SMALL CRAFT ADVY WL LIKELY BE NEEDED. VERY UNSTABLE AIR IN THE LOW LEVELS AND LARGE DELTA-T WL BE CONDUCIVE TO WATERSPOUT DEVELOPMENT THU AFTN AND THU NGT. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...NONE. && MBK
Hazardous weather outlook, Aug 8, 3:46 PM CDT, 11 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 346 PM CDT WED AUG 8 2012 WIZ046-047-051-052-056>060-062>072-091015- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 346 PM CDT WED AUG 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE ENTIRE AREA TONIGHT. NO SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY THE CHANCE FOR THUNDERSTORMS WILL CONTINUE INTO THURSDAY NIGHT. SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THIS WEEK. LMZ643>646-091015- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 346 PM CDT WED AUG 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY THE CHANCE FOR THUNDERSTORMS WILL CONTINUE INTO THURSDAY NIGHT. THERE IS ALSO A CHANCE FOR WATER SPOUTS THURSDAY INTO FRIDAY MORNING AS MUCH COOLER AIR FLOWS OVER THE WARM WATERS OF LAKE MICHIGAN. NORTHEAST WINDS AND WAVES WILL LIKELY REACH SMALL CRAFT CRITERIA THURSDAY NIGHT THROUGH FRIDAY NIGHT IN THE WAKE OF A PASSING LOW PRESSURE SYSTEM. WWW.WEATHER.GOV/MKX CRAVEN
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 2:29 PM CDT | Special Marine Warning | MKX | 2 hr | |
| Aug 9, 5:30 PM CDT | Special Marine Warning | MKX | 61 min | |
| Aug 9, 5:36 PM CDT | Special Marine Warning | MKX | 114 min |
Nearby
Small Craft Advisories in Wisconsin, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.